Alert archive / New York / Small Craft Advisories in 2010
Small Craft Advisory 66, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 7, 2010, 3:53 PM EDT. It took effect at Aug 8, 2010, 10:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2010, 3:53 PM EDT (19:53 UTC)
- In effect from
- Aug 8, 2010, 10:00 AM EDT
- Expired
- Aug 8, 2010, 7:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
496 WHUS71 KBUF 071953 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 353 PM EDT SAT AUG 7 2010 LEZ020-040-041-080400- /O.NEW.KBUF.SC.Y.0066.100808T1400Z-100808T2300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 353 PM EDT SAT AUG 7 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
354 WHUS71 KBUF 080147 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 947 PM EDT SAT AUG 7 2010 LEZ020-040-041-081000- /O.CON.KBUF.SC.Y.0066.100808T1400Z-100808T2300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 947 PM EDT SAT AUG 7 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
555 WHUS71 KBUF 080726 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 326 AM EDT SUN AUG 8 2010 LEZ020-040-041-081600- /O.CON.KBUF.SC.Y.0066.100808T1400Z-100808T2300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 326 AM EDT SUN AUG 8 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
589 WHUS71 KBUF 081401 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1001 AM EDT SUN AUG 8 2010 LEZ020-040-041-082215- /O.CON.KBUF.SC.Y.0066.000000T0000Z-100808T2300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1001 AM EDT SUN AUG 8 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
508 WHUS71 KBUF 081950 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 350 PM EDT SUN AUG 8 2010 LEZ020-040-041-082300- /O.CON.KBUF.SC.Y.0066.000000T0000Z-100808T2300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 350 PM EDT SUN AUG 8 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
314 WHUS71 KBUF 082303 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 703 PM EDT SUN AUG 8 2010 LEZ020-040-041-090015- /O.EXP.KBUF.SC.Y.0066.000000T0000Z-100808T2300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 703 PM EDT SUN AUG 8 2010 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ HITCHCOCK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 7, 3:43 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 7, 3:43 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
343 PM EDT SAT AUG 7 2010
.SYNOPSIS...
A BROAD AREA OF HIGH PRESSURE ACROSS THE MID ATLANTIC STATES WILL
MAINTAIN A FAIR WEATHER PATTERN THROUGH TONIGHT. A WARM FRONT WILL
LIFT TO THE WEST SUNDAY MORNING...MAINLY BRINGING CLOUDS AND WARMER
TEMPERATURE FOR SUNDAY...WITH THE BULK OF THE SHOWER ACTIVITY
HOLDING OFF UNTIL SUNDAY NIGHT AND MONDAY AS THE BOUNDARY STALLS
NEAR THE REGION.
&&
.NEAR TERM /THROUGH SUNDAY/...
THROUGH THIS EVENING...SKIES WILL LARGELY BE SUNNY...EXCEPT WHERE
LAKE BREEZE BOUNDARIES PROVIDE ENOUGH LOW LEVEL CONVERGENCE FOR
CUMULUS CLOUDS TO FORM. EXPECT BRIEF PERIODS OF CLOUDS SOUTH OF LAKE
ONTARIO TO DISSIPATE BY SUNSET.
WARM AIR WILL INITIALLY WORK INTO THE MID-LEVELS TONIGHT...AS A
FAIRLY DECENT FLOW ALOFT PUSHES WARM AIR IN FROM THE WEST. EXPECT
THE MAIN IMPACT OF THIS FRONT WILL BE CLOUDS...AND POSSIBLY A
SPRINKLE DURING THE EARLY MORNING HOURS. EXPECT TEMPERATURES TO
RANGE WIDELY...FROM THE INTERIOR VALLEYS OF THE SOUTHERN TIER WHICH
SHOULD HAVE DECENT RADIATIONAL COOLING FOR MUCH OF THE NIGHT...TO
LOCATIONS NEAR LAKE ERIE WHERE WARMER AIR AT THE SURFACE SHOULD
CHANNEL UP THE LAKE...CAUSING TEMPERATURES TO RISE DURING THE EARLY
MORNING HOURS IN AN INCREASING SOUTHWEST FLOW. USED BIAS CORRECTED
SREF/NAM12 AS A STARTING POINT...BUT TWEAKED TO ACCOUNT FOR TRENDS
JUST MENTIONED.
NAM/GFS AND SREF ENSEMBLE FAIRLY CONSISTENT IN LIFTING THIS BOUNDARY
TO THE NORTH...WITH A BETTER DEFINED SURFACE BOUNDARY APPROACHING
FROM THE NORTH LATE IN THE DAY AS A COLD FRONT. QPF FORECASTS FROM
THE THE 12Z RUNS OF THE NAM12/GFS/RGEM ARE FAIRLY CONSISTENT IN
KEEPING SHOWERS LAKE ONTARIO NORTHWARD. LOOKING AT FORECAST
SOUNDINGS...IT SEEMS DEW POINTS AND DRY AIR IN THE BOUNDARY LAYER
WILL LIMIT THE POTENTIAL FOR CONVECTION IN MOST OF THE CWA.
THEREFORE...DO KEEP A DRY FORECAST LAKE ONTARIO SOUTH. THIS
SAID...MID-HIGH CLOUDS ARE FORECAST BY BOTH THE GFS/NAM...WITH
PARTLY TO MOSTLY CLOUDY SKIES EXPECTED DESPITE THE DRY WEATHER. ALSO
EXPECT A DECENT BREEZE TO FUNNEL BETWEEN LAKE ERIE AND LAKE ONTARIO.
GENERALLY BUY THE BEST CHANCE FOR SHOWERS IS IN THE NORTH
COUNTRY...HOWEVER DO TAKE ISSUE WITH SOME QPF FORECASTS WHICH PLACE
CONVECTION SQUARELY IN A BRISK SW FLOW OFF OF LAKE ONTARIO. EXPECT
THIS WILL LARGELY BE SHADOWED...AND DIMINISH POPS NEAR THE
LAKE...WITH CHANCE POPS NOW LIMITED TO FAR NORTHERN JEFFERSON AND
EASTERN LEWIS COUNTIES. TEMPERATURES SHOULD BE WARMER ON
SUNDAY...ACCEPTING A BLEND OF THE BIAS CORRECTED SREF/NAM12.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
MOISTURE POOLING AHEAD OF A SLOW MOVING COLD FRONT WILL BRING
UNSETTLED WEATHER SUNDAY NIGHT INTO MONDAY...BEFORE HIGH PRESSURE
BRINGS DRIER CONDITIONS MONDAY NIGHT AND TUESDAY.
A MODEST LOW JET THAT IS FORECAST TO PUSH EAST ACROSS NORTHERN NEW
YORK STATE AND NEW ENGLAND SUNDAY NIGHT WILL ADVECT INCREASING LOW
LEVEL MOISTURE AHEAD OF A COLD FRONT THAT WILL BE DROPPING SOUTH
TOWARD LAKE ONTARIO. THE LATEST GUIDANCE KEEPS THE HIGHEST QPF OVER
LAKE ONTARIO AND THE NORTH COUNTRY WHERE STRONGER LOW LEVEL MOISTURE
CONVERGENCE IS EXPECTED IN THE VCNTY OF THE LOW LEVEL JET.
AS THE WEAK FRONT/WIND SHIFT LINE CONTINUES TO SETTLE SOUTH ACROSS
THE AREA MONDAY...THERE WILL STILL BE ENOUGH MOISTURE AVAILABLE TO
GENERATE A FEW MORE SHOWERS AND THUNDERSTORMS. EXPECT ANY LINGER
SHOWERS AND THUNDERSTORMS TO TAPER OFF FROM NORTH TO SOUTH MONDAY
NIGHT AS DRIER AIR ADVECTS IN BEHIND THE DEPARTING FRONT. SINCE THE
FRONT
TUESDAY SHOULD FEATURE A RETURN TO MORE SUNSHINE AND DRIER
CONDITIONS AS HIGH PRESSURE RIDGES SOUTH FROM ONTARIO PROVINCE.
BECAUSE THE AFOREMENTIONED FRONT MAY END UP BEING NOTHING MORE
SIGNIFICANT THAN A SUBTLE WIND SHIFT LINE...DO NOT EXPECT ANY REAL
DROP IN TEMPERATURES FOR TUESDAY. IN FACT...READINGS MAY ACTUALLY BE
A DEGREE OR TWO WARMER THAN MONDAY...CONSIDERING THE ANTICIPATED
INCREASE IN SUNSHINE AND LESS OF A COOLING INFLUENCE FROM THE LAKES.
THE HIGH WILL BUILD SOUTH ACROSS NEW YORK STATE AND NEW ENGLAND
TUESDAY NIGHT...RESULTING IN DRY WEATHER.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
RATHER WARM...BUT SOMEWHAT UNSETTLED WEATHER CONDITIONS ARE EXPECTED
DURING THIS PERIOD. AN UPPER LEVEL RIDGE THAT WILL BE IN PLACE
ACROSS THE GREAT LAKES AND OHIO VALLEY WILL FLATTEN AND EVENTUALLY
BE REPLACED BY A DEVELOPING UPPER-LEVEL TROUGH AS A SHORTWAVE TROUGH
DIGS SOUTHEAST ALONG THE US-CANADA BORDER. DOWNSTREAM OF THIS UPPER
TROUGH...A CORRESPONDING SURFACE LOW WILL DEVELOP FROM THE NORTHERN
MISSISSIPPI VALLEY INTO THE WESTERN GREAT LAKES ON WEDNESDAY...
BEFORE SLOWLY DRIFTING EASTWARD TO SOUTHERN ONTARIO ON
THURSDAY...AND EVENTUALLY TO THE NEW ENGLAND STATES ON FRIDAY.
AS THE SURFACE LOW DRIFTS EASTWARD INTO THE GREAT LAKES AND SOUTHERN
ONTARIO WEDNESDAY AND THURSDAY...ITS ASSOCIATED WARM FRONTAL ZONE
WILL SPREAD EAST ACROSS THE FORECAST AREA. THIS WILL BRING A RENEWED
RISK OF CONVECTION TO THE AREA...WHICH WILL THEN CONTINUE THROUGH
FRIDAY AS THE AFOREMENTIONED LOW CROSSES NEW YORK STATE.
WILL CONTINUE TO COVER ALL OF THIS WITH CHANCE POPS...WITH THE
HIGHEST PROBABILITIES RESERVED FOR THE ACTUAL WARM FROPA WEDNESDAY
NIGHT AND THURSDAY.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
FOR THE REMAINDER OF THIS AFTERNOON...EXPECT PATCHY AREAS OF SCT-
BKN STRATO-CU ALONG LAKE BOUNDARIES...HOWEVER CLOUD BASES WILL BE
WELL ABOVE 3000 FT. VFR CONDITIONS LIKELY TO LAST
TONIGHT...HOWEVER SW FLOW ALOFT WILL PICKUP AFTER MIDNIGHT NEAR
LAKE ERIE. WITH INVERSION IN PLACE...OPT TO INCLUDE LLWS WITH
CONDITIONS MARGINAL TO CRITERIA...BUT WITH INVERSION FORECAST TO
BE AROUND 1000 FEET FEEL IT WILL HAVE SOME IMPACT DURING THE EARLY
MORNING HOURS. LLWS TO END SUNDAY MORNING...AS WINDS ALOFT MIX DOWN.
OUTLOOK...
SUNDAY NIGHT AND MONDAY...VFR/MVFR WITH CHANCE OF SHOWERS/THUNDERSTORMS.
TUESDAY...VFR.
WEDNESDAY...MAINLY VFR WITH A CHANCE OF AFTERNOON SHOWERS.
THURSDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
&&
.MARINE...
WILL HOIST THE SMALL CRAFT ADVISORY FOR SUNDAY ON LAKE ERIE. SW FLOW
TO PICK UP LATE TONIGHT AND SUNDAY IN RESPONSE TO THE WARM FRONT
ALOFT. BUY NAM FORECAST 30 KTS DOWN TO 1000 FT...WITH JUST ENOUGH
MIXING EXPECTED TO MEET MARGINAL SCA CRITERIA FOR SUNDAY ON LAKE
ERIE AND THE UPPER NIAGARA AND BUFFALO HARBOR REGIONS.
OTHERWISE...HOLD OFF ON HEADLINES.
WINDS SHOULD DIMINISH SUNDAY NIGHT...WITH NO HEADLINES ANTICIPATED
THROUGH TUESDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TO 7 PM EDT SUNDAY FOR LEZ020-
040-041.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...TJP
LONG TERM...JJR/TJP
AVIATION...APFFEL
MARINE...APFFELHazardous weather outlook, Aug 7, 5:00 AM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 500 AM EDT SAT AUG 7 2010 NYZ001>008-010>014-019>021-085-080900- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 500 AM EDT SAT AUG 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-080900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 500 AM EDT SAT AUG 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.